I am 71 years old. About 10 weeks ago my blood pressure went suddenly up to183/87 and went to ER. Doctors did CT scan, x-rays, blood work and found every thing normal. They just gave me anti anxiety medication and sent me home. Also me contact a cardiologist.
The following week I was quite normal and my bp was never more than 130/80. Following week contacted cardiologist as a precaution. He suggested to take Carvidilol 6.25my/Lisinopril 5mg/Simvastatin 25mg/Aspirin81mg. This is when all the trouble started with lightheadedness, chest pain, shortness of breath and I became more sick than I was before taking these medications. When I complained, he changed to Bystolic 5mg. This made it worse by lowing down the heart beat to 43. These beta blockers caused me so much problem that I requested him to give other medications like HCTZ. Now I am on HCTZ 25 mg. BP stays around 140/77-pulse around 60 but I feel chest pain two hours after taking and bp shoots up in the night off and on. Please help me with your comments and suggestions. Thanks.
How are you? It is good that the initial diagnostic test results were normal. I understand your concern regarding the symptoms and while side effects from medications may be responsible, further evaluation may need to be done. It is best that you discuss this with your doctor and you update any new symptoms that you experience for proper management. Change in medication or dosage may be indicated. Regular BP monitoring and lifestyle modification such as low salt diet may also help. Take care and do keep us posted.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.